Jump to content
CrazyBoards.org

Recommended Posts

so i got acne SEVERLY all over my face. not a peice of skin was spared. I saw a dermatologist and she said Lithium caused my hormones to get out of wack and that lith is definately the cause. at the time of the rash i was on lithium, lamictal, risperdal, cogentin. so i got off the risperdal but nothing good happened.

so just in case u caught the huge disgusting cystic acne making u ugly as a monkey--- then it could be ur lithium.

BUT not to scare u since i'm the only one i know of that this happened to. lucky me! ;)

in case ur wondering, we're treating it with topical gel called Zaria in conjunction with Doxycycline. Its clearing up, but the red marks are still there and the dermatologist said they're going to take a long time to go away. its a shame because i was pretty before these meds, and thin too. now fat and ugly. they saved me for this. lucky lucky... :)

Link to comment
Share on other sites

Yes, lithium is well known for this. I find its a problem after a dosage change that flares up and subsides over a few weeks. It mostly affects my back and arms. BTW, lamictal tends to exacerbate skin conditions, but I don't it to cause the same kind of acne problems, more like itchy rashy things.

Hope it clears up quickly.

a.m.

Link to comment
Share on other sites

yeh, same as AM...spots (but not cystic acne like you've described)flared up last week after a dose increase about 4 weeks ago. My face still has lotsa spots which are resolving, but no new ones.

Good to read that the Zaria and doxycycline is helping (albeit slowly). Can you talk to your pdoc about tweaking meds (given that you're on two mood stabilisers)? Maybe reducing Li, increasing Lamictal? Maybe you've finally found the right combo/dose for you and that isn't an option...I dunno. Hope it settles down.

Re: Weight problems. I was already overweight when I started on Li, largely due to depression. I did gain another 5 kg approx., after Li. But with(moderately)healthy eating and exercise daily it's coming off. I haven't weighed myself (no scales, couldn't be bothered, scared to look)...but have dropped a dress size. So it's possible to lose the Li weight...just slow is all.

Sw

Link to comment
Share on other sites

  • 2 weeks later...

Sorry to hear you got some acne. If I ever get diagnosed bipolar I am staying the hell away from Lithium and Lamictal. My acne is bad enough as it is. I'm using Evoclin (clindamycin) a topical antibiotic but it's not working. ;)

Link to comment
Share on other sites

Guest Guest_susanlynn_*

All hail lithium, and the millions who are allergic to it. BTW, I wonder if more people are allergic to lithium or tegtretol (which gives me hyperreactive skin, now and then).

Link to comment
Share on other sites

  • 2 weeks later...

just wanted to let you know the correct name of the topical gel i'm using is called Ziana. along with the doxyclycline. my acne is still getting better. now it is just red spots that will go away according to my dr.

Link to comment
Share on other sites

are you by any chance on birth control pills? they can be really helpful sometimes with acne. i used to have it worse even before the lithium- i think the hormones in the pill helped it not get so bad on the lithium. just an idea.

i'm so impressed you can take doxyciline (sp?). I had to stop it because it kept making me throw up- charming huh? unfortunately did get the weight gain which does suck- havn't quite figured out what i'm going to do about that.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...